How much ddavp should a former pituitary cancer patient take
My husband is in the hospital now in Palo Alto. He is on ddvap 2 times a day, when it used to be 3, along with his hydrocortisone, vit. D, etc. The doctors can't seem to figure out that why my husband is still losing too much water by going to the bathroom too often, and the hospital keeps putting fluids in his body. He used to take the ddvap 3 times a day to help with this situation, now the hospital regulated it to him in pill form only twice a day. It seems that it is contradicting the affect of the ddvap by putting more liquids in his body. He has lost a significant amount of weight, still has some dizziness, and now it seems to have affected his heart. What's the answer? The Doctors don't seem to be communicating to each other about this situation, and its really frustrating to keep hearing they "are working on it, as we try to find a balance." Please help?
It can be frustrating - but DI (as well as other hormonal issues) can be complex - and not be stable. I assume they have also checked his aldosterone and renin which regulate potassium and sodium and could also impact fluid regulation and his heart. I know this as sometimes my levels of this become unstable and that I have to change up and down for no reason - or for summer.
If he is *contradicting* he must be thirsty - right? So his DI is driving him to drink so to speak. Is he at a pituitary center - and his doctors at least one is a neuro-endo? Any MRI lately? DI can be centered in the hypothalamus.
Have they tried to restrict liquids - to do testing?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.